Alert archive / Kentucky / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Apr 3, 2013, 11:21 AM CDT for 9 counties in Kentucky. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2013, 11:21 AM CDT (16:21 UTC)
- Expired
- Apr 3, 2013, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
Counties Allen County, KY, Barren County, KY, Clinton County, KY, Cumberland County, KY, Logan County, KY, Metcalfe County, KY, Monroe County, KY, Simpson County, KY, Warren County, KY
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2347 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560 WWUS83 KLMK 031621 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1221 PM EDT WED APR 3 2013 KYZ070>076-081-082-040000- /O.NEW.KLMK.FW.W.0001.130403T1621Z-130404T0000Z/ LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY-CLINTON KY- 1121 AM CDT WED APR 3 2013 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTH-CENTRAL KENTUCKY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...SOUTH-CENTRAL KENTUCKY. * WINDS...EASTERLY WINDS EXCEEDING 15 MPH...GUSTING TO OVER 20 MPH. * TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...WILL BE AROUND OR BELOW 25 PERCENT. * TEMPERATURES...HIGHS ARE EXPECTED TO REACH THE MID 50S. * LIGHTNING...NONE. * IMPACTS...A CONTINUED DRY AIRMASS REMAINS SETTLED OVER THE OHIO VALLEY FOR THE LAST FEW DAYS. THIS...COMBINED WITH THE DRYING VEGETATION...HAS ALLOWED FOR FIRE ACTIVITY TO INCREASE AND YIELDS AN INCREASED RISK OF WILDFIRES TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LG
1 follow-up statement
592 WWUS83 KLMK 032347 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 747 PM EDT WED APR 3 2013 KYZ070>076-081-082-040100- /O.EXP.KLMK.FW.W.0001.000000T0000Z-130404T0000Z/ LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-CUMBERLAND KY-CLINTON KY- 647 PM CDT WED APR 3 2013 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTH-CENTRAL KENTUCKY... WINDS ARE NOT AS STRONG AS EARLIER IN THE EVENING AND RELATIVE HUMIDITIES SLOWLY ARE RISING. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ RJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Apr 3, 5:21 AM CDT, 6 hours earlier.
Area forecast discussion, Apr 3, 5:21 AM CDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 621 AM EDT WED APR 03 2013 ...Updated Aviation Discussion... .Short Term (Today - Thursday)... Issued at 254 AM EDT Wed Apr 3 2013 High pressure moving from Wisconsin to Virginia today and tonight will keep our skies mostly clear and our winds out of the northeast around 5 to 10 mph. Precipitable waters will be in the 0.1 to 0.2 inch range, which is about as low as they can get in early April. Soundings and persistence suggest that dew points will again drop into the lower and middle teens this afternoon, with some single digits possible north through east of Louisville including the Blue Grass. Fuel moisture is around 8 percent and minimum afternoon relative humidity will be around 20 percent, so it's a good thing that the 20ft winds will only be on the order of 5 to 7 knots, and the lightest winds will be coincident with the lowest humidity. High temperatures today should be in the lower and middle 50s. Lows tonight in the southwest will probably only be in the middle 30s as clouds and dew points begin to increase. Northeast sections however will stay clearer and drier longer, and so will have an opportunity to get colder. The usual cold spots in rural areas of the Blue Grass will likely have another night in the 20s. On Thursday an upper level wave will enter the lower Mississippi Valley as a surface low spins up near the Gulf coast. Light rain will spread into the region, with the most widespread precipitation over southern Kentucky, throughout the day. With clouds, rain, and east winds, can't see temperatures rising as much as the models suggest in southern Kentucky on Thursday, so will undercut guidance by a few degrees. Will go closer to guidance in northern Kentucky and southern Indiana. .Long Term (Thursday night through Tuesday)... Issued at 305 AM EDT Wed Apr 3 2013 Guidance for this weekend through early next week continues to advertise a wholesale shift away from persistent eastern CONUS troughing that brought us chilly weather for the better part of March. A substantial warmup is expected to develop this weekend, and last through at least midweek. For late Thursday, split upper air flow is forecast over the eastern CONUS, with a flat 500MB trough associated with the northern branch of the jet across the Great Lakes, coupled with a much more active and substantial deep trough over the western Gulf States related to the southern branch. Light rain associated with a deformation zone north of this southern trough will likely continue across the southern portion of the Commonwealth from late Thursday afternoon through early Friday. Rain chances will rapidly diminish as one moves north, with southern Indiana likely staying dry. Any rain will end towards daybreak around the Lake Cumberland area, with skies becoming clear to partly cloudy by late morning to early afternoon. Despite light north winds Friday, the bulk of any really cool air will stay just to our north, across the southern Great Lakes. Our average highs in early April range from the lower to mid 60s, and expect Friday's highs to approach these values. Our pattern change will really begin to affect the Lower Ohio Valley Friday as a fast zonal flow more dominated by the northern jet begins to move over the central CONUS. Both the NAM and the GFS forecast low pressure to develop over the upper midwest late Friday. This system will move across the western Great Lakes towards western New England by late Sunday. This track will bring southwesterly low level flow to the Lower Ohio Valley, and a substantial warmup. Highs may exceed 70 for both Saturday and Sunday. Once this system reached New England on Sunday, a cold front will slow as it approaches the Ohio River late in the day. This boundary will then essentially stall over or near southern Indiana Sunday and Monday as it become parallel with the mean west southwesterly flow over the region. This boundary may become a focus of periodic convection that may develop as early as Sunday afternoon along and north of the Ohio River. For now will continue with a chance of showers and isolated thunderstorms Sunday afternoon through Monday morning along and north of Interstate 64, with continued chances overspreading the entire forecast area Monday and Tuesday. Warm temperatures in the 70s are most likely Monday and Tuesday across our southern counties, away from this boundary. It is possible that a sharp temperature gradient may become established across southern Indiana due to the frontal boundary and possible cloudiness and convection. Highs could easily range from the lower 60s to near 70 north of the Ohio for Monday and Tuesday. && .Aviation (12Z TAF Issuance)... Issued at 621 AM EDT Wed Apr 3 2013 Another VFR TAF period with high pressure moving from Wisconsin to the Maryland coast. Scattered high, mostly thin clouds are the only clouds expected through this evening, with clouds gradually thickening and lowering tonight ahead of a wave entering the Lower Mississippi Valley. Very dry low levels will keep visibility maximized. Winds during the daylight hours will be from the NE/ENE around 8 knots. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......13 Long Term........JSD Aviation.........13
Hazardous weather outlook, Apr 3, 10:53 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1153 AM EDT WED APR 3 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-077- 078-081-082-041600- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1153 AM EDT WED APR 3 2013 /1053 AM CDT WED APR 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW RELATIVE HUMIDITY IS EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING. THE LOW ATMOSPHERIC MOISTURE PLUS DRYING VEGETATION WILL LEAD TO AN ENHANCED THREAT OF WILDFIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ061-062-070>076-041600- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON 1053 AM CDT WED APR 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW RELATIVE HUMIDITY AND OCCASIONALLY GUSTY WINDS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE LOW ATMOSPHERIC MOISTURE PLUS DRYING VEGETATION WILL LEAD TO AN ENHANCED THREAT OF WILDFIRES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. LG/13
Nearby
Red Flag Warnings in Kentucky, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.